zbMATH — the first resource for mathematics

Domains of attraction to Tweedie distributions. (English) Zbl 1185.60021
Summary: We derive new Tauberian theorems for natural exponential families, characterizing regularity properties of the family’s variance function in terms of those of an extreme generating measure. This provides normal and general domains of attraction to Tweedie distributions and leads to new results on weak convergence of natural exponential families to Tweedie distributions, parallel to weak convergence toward stable laws. In particular, we give the domains of attraction to the gamma and compound Poisson-gamma distributions.

60F05 Central limit and other weak theorems
60F10 Large deviations
62E20 Asymptotic distribution theory in statistics
Full Text: DOI
[1] A.A. Balkema, C. Klüppelberg, and S.I. Resnick, Limit laws for exponential families, Bernoulli, 5:951–968, 1999. · Zbl 0939.62020 · doi:10.2307/3318554
[2] A.A. Balkema, C. Klüppelberg, and S.I. Resnick, Domains of attraction for exponential families, Stoch. Process. Appl., 107:83–103, 2003. · Zbl 1075.60502 · doi:10.1016/S0304-4149(03)00060-7
[3] O.E. Barndorff-Nielsen, Information and Exponential Families in Statistical Theory, JohnWiley & Sons, Chichester, 1978. · Zbl 0387.62011
[4] O.E. Barndorff-Nielsen and N. Shephard, Normal modified stable processes, Teor. Ǐmovirn. Mat. Stat., 65:1–19, 2001. · Zbl 1026.60058
[5] N.H. Bingham, C.M. Goldie, and J.L. Teugels, Regular Variation, Cambridge Univ. Press, Cambridge, 1987. · Zbl 0617.26001
[6] H. Bühlmann, F. Delbaen, P. Embrechts, and A.N. Shiryaev, On Esscher transforms in discrete finance models, Astin Bull., 28:171–186, 1998. · Zbl 1162.91367 · doi:10.2143/AST.28.2.519064
[7] M. Casalis and G. Letac, Characterization of the Jørgensen set in generalized linear models, Test, 3:145–162, 1994. · Zbl 0815.62030 · doi:10.1007/BF02562678
[8] D.A. Dawson, K.J. Hochberg, and V. Vinogradov, On path properties of super-2 processes. II, in M.G. Cranston and M.A. Pinsky (Eds.), Stochastic Analysis, Proc. Symp. Pure Math., Vol. 57, Amer. Math. Soc., Providence, RI, 1995, pp. 385–403. · Zbl 0821.60041
[9] R.A. Doney and R.A. Maller, Stability and attraction to normality for Lévy processes at zero and infinity, J. Theor. Probab., 15:751–792, 2002. · Zbl 1015.60043 · doi:10.1023/A:1016228101053
[10] P. Dunn, The Tweedie package, R Contributed Packages, 2008, http://cran.r-project.org/web/packages/tweedie/tweedie.pdf .
[11] Z. Eisler, I. Bartos, and J. Kertész, Fluctuation scaling in complex systems: Taylor’s law and beyond, Adv. Phys., 57:89–142, 2008.
[12] B.V. Gnedenko and A.N. Kolmogorov, Limit Distributions for Sums of Independent Random Variables, Addison–Wesley, Reading, 1954. · Zbl 0056.36001
[13] L. de Haan, On Regular Variation and Its Application to the Weak Convergence of Sample Extremes, Math. Centre Tracts 32, Math. Centrum, Amsterdam, 1970. · Zbl 0226.60039
[14] K.J. Hochberg and V. Vinogradov, Structural, continuity, and asymptotic properties of a branching particle system, Lith. Math. J., 49(3):241–270, 2009. · Zbl 1189.60157 · doi:10.1007/s10986-009-9049-5
[15] P. Hougaard, Analysis of Multivariate Survival Data, Springer-Verlag, New York, 2000. · Zbl 0962.62096
[16] I.A. Ibragimov and Yu.V. Linnik, Independent and Stationary Sequences of Random Variables, Wolters-Noordhoff, Groningen, 1971. · Zbl 0219.60027
[17] S. Johansen, Introduction to the Theory of Regular Exponential Families, Lect. Notes, Vol. 3, Institute of Mathematical Statistics, University of Copenhagen, 1979. · Zbl 0419.68098
[18] B. Jørgensen, The Theory of Dispersion Models, Chapman & Hall, London, 1997. · Zbl 0928.62052
[19] B. Jørgensen and M.C.P. de Souza, Fitting Tweedie’s compound Poisson model to insurance claims data, Scand. Actuarial J., :69–93, 1994. · Zbl 0802.62089
[20] B. Jørgensen and J.R. Martínez, The Lévy–Khinchine representation of the Tweedie family, Braz. J. Probab. Stat., 10:225–233, 1996.
[21] B. Jørgensen and J.R. Martínez, Tauber theory for infinitely divisible variance functions, Bernoulli, 3:213–224, 1997. · Zbl 0884.60017 · doi:10.2307/3318587
[22] B. Jørgensen, J.R. Martínez, and M. Tsao, Asymptotic behaviour of the variance function, Scand. J. Stat., 21:223–243, 1994. · Zbl 0808.62021
[23] B. Jørgensen and P.X.-K. Song, Stationary time series models with exponential dispersion model margins, J. Appl. Probab., 35:78–92, 1998. · Zbl 0906.60035 · doi:10.1239/jap/1032192553
[24] B. Jørgensen and P.X.-K. Song, Diagnosis of stationarity in state space models for longitudinal data, Far East J. Theor. Stat., 19:43–59, 2006. · Zbl 1117.62093
[25] B. Jørgensen and P.X.-K. Song, Stationary state space models for longitudinal data, Can. J. Stat., 34:1–23, 2007. · Zbl 1143.62052
[26] B. Jørgensen and M. Tsao, Dispersion models and longitudinal data analysis, Stat. Med., 18:2257–2270, 1999. · doi:10.1002/(SICI)1097-0258(19990915/30)18:17/18<2257::AID-SIM253>3.0.CO;2-M
[27] B. Jørgensen and V. Vinogradov, Convergence to Tweedie models and related topics, in N. Balakrishnan (Ed.), Advances on Theoretical and Methodological Aspects of Probability and Statistics, Vol. 2, Ch. 30, Taylor and Francis, London, 2002, pp. 473–488.
[28] V. Kalashnikov, Geometric Sums: Bounds for Rare Events with Applications, Kluwer Academic Publishers, Dordrecht, 1997. · Zbl 0881.60043
[29] A.W. Kemp, Families of discrete distributions satisfying Taylor’s power law, Biometrics, 43:693–699, 1987. · doi:10.2307/2532005
[30] W.S. Kendal, Spatial aggregation of the Colorado potato beetle described by an exponential dispersion model, Ecol. Model., 151:261–269, 2002.
[31] W.S. Kendal, A scale invariant clustering of genes on Human chromosome 7, BMC Evol. Biol., 4(3), 2004, http://www.biomedcentral.com/1471-2148/4/3 .
[32] W.S. Kendal, Scale invariant correlations between genes and SNPs on Human chromosome 1 reveal potential evolutionary mechanisms, J. Theor. Biol., 245:329–340, 2007. · doi:10.1016/j.jtbi.2006.10.010
[33] W.S. Kendal, F.J. Lagerwaard, and O. Agboola, Characterization of the frequency distribution for Human hematogenous metastases: Evidence for clustering and a power variance function, Clin. Exp. Metastas., 18:219–229, 2000. · doi:10.1023/A:1006737100797
[34] C.C. Kokonendji, S. Dossou-Gbété, and C.G.B. Demétrio, Some discrete exponential dispersion models: Poisson–Tweedie and Hinde–Demétrio classes, SORT, 28:201–214, 2004. · Zbl 1274.62122
[35] U. Küchler and M. Sørensen, Exponential Families of Stochastic Processes, Springer-Verlag, New York, 1997. · Zbl 0882.60012
[36] M.-L.T. Lee and G.A. Whitmore, Stochastic processes directed by randomized time, J. Appl. Probab., 30:302–314, 1993. · Zbl 0777.60030 · doi:10.2307/3214840
[37] G. Letac, D. Malouche, and S. Maurer, The real powers of the convolution of a negative-binomial distribution and a Bernoulli distribution, Proc. Am. Math. Soc., 130:2107–2114, 2002. · Zbl 0989.60017 · doi:10.1090/S0002-9939-02-05352-2
[38] M. Mora, Convergence of the variance functions of natural exponential families, Ann. Fac. Sci. Univ. Toulouse, Sér. 5, 11:105–120, 1990. · Zbl 0743.60011
[39] A.V. Nagaev, Cramér’s large deviations when the extreme conjugate distribution is heavy-tailed, Theory Probab. Appl., 43:405–421, 1998. · Zbl 0954.60025 · doi:10.1137/S0040585X97977008
[40] A.V. Nagaev and S.S. Hodžabagjan, Limit theorems that take into account large deviations for sums of positive random variables, Lith. Math. J., 14:149–163, 1974. · doi:10.1007/BF01414319
[41] A. Rényi, A Poisson-folyamat egy jellemzíse (A characterization of Poisson processes), Magyar Tud. Akad. Mat. Kutató, Int. Közl., 1:519–527, 1956.
[42] E. Seneta, Regularly Varying Functions, Lect. Notes Math., Vol. 508, Springer-Verlag, Berlin, 1976. · Zbl 0324.26002
[43] G.K. Smyth and B. Jørgensen, Fitting Tweedie’s compound Poisson model to insurance claims data: Dispersion modelling, Astin Bull., 32:143–157, 2002. · Zbl 1094.91514 · doi:10.2143/AST.32.1.1020
[44] M.C.K. Tweedie, An index which distinguishes between some important exponential families, in J.K. Ghosh and J. Roy (Eds.), Statistics: Applications and New Directions. Proceedings of the Indian Statistical Institute Golden Jubilee International Conference, Indian Statistical Institute, Calcutta, 1984, pp. 579–604.
[45] V.V. Uchaikin and V.M. Zolotarev, Chance and Stability. Stable Distributions and Their Applications, VSP, Utrecht, 1999. · Zbl 0944.60006
[46] V. Vinogradov, Refined Large Deviation Limit Theorems, Pitman Res. Notes Math., Vol. 315, Longman, Burnt Mill, 1994. · Zbl 0832.60001
[47] V. Vinogradov, On a conjecture of B. Jørgensen and A.D. Wentzell: From extreme stable laws to Tweedie exponential dispersion models, in L. Gorostiza and G. Ivanoff (Eds.), Proceedings Volume for the International Conference on Stochastic Models in Honour of D.A. Dawson, Can. Math. Soc. Conf. Proc. Ser., Vol. 26, Amer. Math. Soc., Providence, RI, 2000, pp. 435–443. · Zbl 1054.62571
[48] V. Vinogradov, On a class of Lévy processes used to model stock price movements with possible downward jumps, C. R. Math. Rep. Acad. Sci. Can., 24:152–159, 2002. · Zbl 1029.60037
[49] V. Vinogradov, On a model for stock price movements and the power-variance family, C. R. Math. Rep. Acad. Sci. Can., 26:102–109, 2004. · Zbl 1075.60106
[50] V. Vinogradov, On the power-variance family of probability distributions, Commun. Stat. Theory Methods, 33:1007–1029, 2004. Errata, p. 2573. · Zbl 1114.60308 · doi:10.1081/STA-120029821
[51] V. Vinogradov, Local approximations for branching particle systems, Commun. Stoch. Anal., 1:293–309, 2007. · Zbl 1328.62074
[52] V. Vinogradov, On infinitely divisible exponential dispersion model related to Poisson-exponential distribution, Commun. Stat. Theory Methods, 36:253–263, 2007. · Zbl 1114.60016 · doi:10.1080/03610920600974534
[53] V. Vinogradov, On approximations for two classes of Poisson mixtures, Stat. Probab. Lett., 78:358–366, 2008. · Zbl 1143.60015 · doi:10.1016/j.spl.2007.07.008
[54] V. Vinogradov, Properties of certain Lévy and geometric Lévy processes, Commun. Stoch. Anal., 2:193–208, 2008. · Zbl 1331.60080
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.